Long-term Side Effects Of Corticosteroid Drug Consumption?

Illustration of Long-term Side Effects Of Corticosteroid Drug Consumption?
Illustration: Long-term Side Effects Of Corticosteroid Drug Consumption? i.ytimg.com

Excuse me, good night. So my father was sentenced a few months ago to suffer from ITP disease, and after returning from the hospital my father continued to take the drug methil predisolone by buying it at a local pharmacy without the advice of a doctor, and now the cheeks with his stomach getting bigger, is that the effect of the drug? Then what steps should my father take to recover from ITP? Thank you in advance

1 Answer:

Hello, thank you for the question to HealthReplies.com

ITP or immune thrombocytopenia (formerly called idiopathic thrombocytopenic purpura) is an autoimmune disease in which the body's immune system recognizes trobocytes as foreign bodies and destroys platelets circulating in the blood. This condition causes platelet levels in the blood to be very low and symptoms such as bleeding easily and bruising occur.


As with other autoimmune diseases, there is no certain drug or certain thing that can be done to really cure this disease, but this disease can be controlled so that platelets do not go down to dangerous levels. Mild ITPs generally do not require any treatment, only routine blood tests are needed, but severe ITPs require treatment or even surgical removal of the spleen (splenectomy). Corticosteroids (methylprednisolone is one of them) is one of the drugs that can indeed be given to control ITP, but its administration has never been in the long term because of the side effects of corticosteroids which are very numerous and can be harmful to health (fat accumulation in abnormal places like those experienced by your father is one of the side effects). Therefore corticosteroid drugs should not be taken alone without control to the doctor regularly.


You should immediately bring your father to consult a doctor of internal medicine again for further management. The use of corticosteroids in the long term and high doses should not be stopped immediately because it can cause severe and dangerous drug withdrawal symptoms. Never use hard drugs (drugs labeled with red circles) without consulting a doctor first.


For ITP disease, because it is not a disease that can be cured, your father should always exercise routine control to his doctor according to the schedule given. As explained above, your father does not always need medication, but your father must have regular blood tests and if his platelets return to dangerous levels, the doctor will give medicines for your father.

So much information from me, hopefully enough answer

: by

Related Question

Does The Water Diet Can Overcome The Problem Of Acne On The Face?

Does The Water Diet Can Overcome The Problem Of Acne On The Face?

(1 year ago)

Good night doctor …...

Characteristics Of Oral Cancer?

Characteristics Of Oral Cancer?

(1 year ago)

Assamualaikum. Salam know .. I am ayu from Jakarta utra mao ask .. my father has a disease of the upper and lower lip first symptoms as usual thrush just does not heal … alre...

Teeth That Never Grow.?

Teeth That Never Grow.?

(1 year ago)

Hi doctor. I have a complaint. My teeth are like disabilities, so my teeth didn’t grow when I was 5 years old, the size of teeth that grew very small and yellow. So my teeth ...

Leave a Reply

Your email address will not be published. Required fields are marked *